Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2015, 5:57 PM EDT for McCreary County, Wayne County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2015, 5:57 PM EDT (21:57 UTC)
- Expired
- Jun 21, 2015, 6:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McCreary County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 147 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
145
WUUS53 KJKL 212157
SVRJKL
KYC147-231-212230-
/O.NEW.KJKL.SV.W.0065.150621T2157Z-150621T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 630 PM EDT
* AT 557 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BETSEY TO BURFIELD...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...GREAT MEADOWS CAMPSITES...DELTA...CABELL...GREGORY...
POWERSBURG...BARRIER...DENNEY...MOUNT PISGAH...ROCKEYBRANCH...
PARMLEYSVILLE...STEUBENVILLE...HIDALGO...COOPERSVILLE...SLAVENS...
BURFIELD...COOPER...RITNER...OIL VALLEY AND ZULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3687 8505 3692 8496 3692 8490 3688 8458
3687 8458 3688 8456 3687 8450 3660 8469
3660 8473 3671 8502 3676 8501 3681 8503
3683 8506
TIME...MOT...LOC 2157Z 268DEG 18KT 3692 8471 3673 8480
HAIL...1.00IN
WIND...60MPH
$$
JMW1 follow-up statement
817
WWUS53 KJKL 212229
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
629 PM EDT SUN JUN 21 2015
KYC147-231-212237-
/O.EXP.KJKL.SV.W.0065.000000T0000Z-150621T2230Z/
WAYNE KY-MCCREARY KY-
629 PM EDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND SOUTHWESTERN
MCCREARY COUNTIES WILL EXPIRE AT 630 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTH CENTRAL KENTUCKY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EASTERN WAYNE...MCREARY...AND SOUTHWESTERN WHITLEY COUNTIES UNTIL
645 PM EDT
LAT...LON 3687 8505 3692 8496 3692 8490 3688 8458
3687 8458 3688 8456 3687 8450 3660 8469
3660 8473 3671 8502 3676 8501 3681 8503
3683 8506
TIME...MOT...LOC 2225Z 268DEG 18KT 3692 8471 3673 8480
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:42 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 21, 4:42 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 442 PM EDT SUN JUN 21 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 442 PM EDT SUN JUN 21 2015 CONVECTION IS FIRING ALONG AN OUTFLOW BOUNDARY THAT SETTLED DOWN INTO OUR AREA TODAY...PRODUCED BY AN MCS TO OUR NORTHWEST LAST NIGHT. WITH AMPLE SFC BASED INSTABILITY TO DRAW FROM...STORMS HAVE BEGUN TO FIRE WITH SOME LIKELY REACHING SEVERE LEVELS. WE HAVE GOTTEN SOME CALLS OF THE POSSIBILITY OF SOME TREES DOWN IN SOUTHERN PERRY COUNTY...BUT STILL TRYING TO CONFIRM. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR AREAS GENERALLY ALONG AND SOUTH OF THE MOUNTAIN PARKWAY UNTIL 8 PM EDT THIS EVENING. THIS ACTIVITY WILL SHIFT SOUTHWARD THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS BEFORE DISSIPATING. ELONGATED RIDGE STRETCHING ACROSS THE SOUTHERN CONUS WILL BUILD BACK TO THE EAST THROUGH THE SHORT TERM...CONTINUING THE HEAT AND HUMIDITY THAT WILL DRIVE HEAT INDEX VALUES WELL INTO THE 90S... AND CLOSE TO 100 OVER THE NEXT COUPLE OF AFTERNOONS. THIS RIDGE WILL TEND TO KEEP ACTIVE WEATHER FROM CORE WESTERLIES TO OUR NORTH THROUGH THE SHORT TERM PERIOD AS WELL. A TRUE SUMMERTIME PATTERN TO WELCOME IN THE BEGINNING OF SUMMER. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 318 PM EDT SUN JUN 21 2015 MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT THROUGH NEXT WEEKEND. UNFORTUNATELY...THE HEAT...HUMIDITY...AND CHANCES FOR PRECIP ARE EXPECTED TO CONTINUE DURING THIS TIME AS WELL. WE WILL START OFF WITH A BROAD AREA OF RIDGING ACROSS THE SOUTHERN CONUS...CONTINUING TO REACH ITS WAY EASTWARD INTO THE OHIO RIVER VALLEY THROUGH THE DAY WEDNESDAY. MEANWHILE...A STRONG SHORTWAVE WILL PASS SOUTHWARD ALONG THE GREAT LAKES REGION...CREATING AN AREA OF PACKED ISOBARS AND STRONG WINDS JUST NORTH OF KENTUCKY. THE WNW FLOW THAT THIS CREATES WILL ALLOW SEVERAL SMALLER SHORTWAVES TO TRAVERSE THE REGION THROUGH THE WEEK...BRINGING OFF AND ON CHANCES OF PRECIP AND POSSIBILITIES FOR LARGER MCS DEVELOPMENT. BY THURSDAY...THE SHORTWAVE THAT MOVED ACROSS THE GREAT LAKES REGION WILL BECOME WRAPPED UP IN A STRENGTHENING UPPER LEVEL LOW OVER THE SOUTHEAST CANADIAN COAST. THIS WILL DEEPEN THE NORTHWEST FLOW ACROSS THE OHIO RIVER VALLEY...AND PUSH THE RIDGING TO OUR SOUTH BACK WESTWARD TOWARDS THE SOUTHERN PLAINS...AND EVENTUALLY THE FOUR CORNER STATES BY THURSDAY NIGHT. KINKS IN THIS NW FLOW /SMALL SHORTWAVES/ WILL CONTINUE TO SHIFT SE TOWARDS THE OHIO RIVER VALLEY AS THIS OCCURS...STRENGTHENING AS WE HEAD INTO THE WEEKEND AND THE LONG TERM MODELS TRY TO PRODUCE ANOTHER STRONG UPPER LEVEL LOW WHICH WILL LEAD TO A DIGGING TROUGH OVER MUCH OF THE EASTERN CONUS. WHILE THE EXACT TIMING OF THESE FEATURES IS STILL A BIT OFF THIS FAR OUT IN THE FORECAST...THE OVERALL PATTERN IS QUITE SIMILAR. AT THE SURFACE...LOW PRESSURE WILL SET UP BELOW THE CLOSED LOW MOVING FROM THE GREAT LAKES TO SOUTHEASTERN CANADA. FROM THIS LOW A FRONTAL BOUNDARY WILL EXTEND WESTWARD...BECOMING CAUGHT AND ELONGATED IN THE WSW FLOW ACROSS THE OHIO RIVER VALLEY. THIS BOUNDARY IS EXPECTED TO FLUCTUATE...SHIFTING NORTH AS THE NW FLOW DEEPENS...AND THEN BACK SOUTHWARD AGAIN AS THE LONGWAVE TROUGH BEGINS TO DIG FARTHER SOUTH. THE COMBINATION OF THIS BOUNDARY AND PASSING SHORTWAVES WILL CREATING THE RESULTING PRECIP CHANCES THROUGH THE WEEK. TEMPERATURES WILL BE WARMEST TUESDAY WITH SOUTHERLY FLOW STILL IN PLACE JUST AHEAD OF THE DROPPING COLD FRONT...THEN ARE EXPECTED TO FALL SLIGHTLY AS THE FRONT SHEARS OUT AND SHIFTS BACK AND FORTH ACROSS THE REGION. IF THE EXTENDED MODELS HOLD TRUE...THE DIGGING TROUGH LATE IN THE WEEKEND WILL RESULT IN A SURFACE LOW DEVELOPING JUST NORTH OF THE REGION...AND BRINGING OUR BEST WIDESPREAD CHANCE FOR PRECIP. GIVEN THE HOT AND HUMID CONDITIONS IN ADDITION TO THE CLOSE PROXIMITY OF THE BOUNDARY...EXPECT ANY PRECIP THAT DEVELOPS TO HAVE SOME THUNDER COMPONENT TO IT AND BE MOST PROMINENT DURING THE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 215 PM EDT SUN JUN 21 2015 THERE APPEARS TO BE A CONVECTIVE OUTFLOW BOUNDARY THAT HAS SETTLED OVER THE COMMONWEALTH...LOCATED APPROXIMATELY FROM JUST SOUTH OF SDF TO DVK AND THEN BACK NORTHEAST...POSSIBLY JUST SOUTH OF SYM. BASED ON HIGH RESOLUTION MODELS EXPECTING THUNDERSTORMS TO FIRE UP IN THE VCNTY OF THIS SFC BOUNDARY THIS AFTERNOON ONCE WE HIT CONVECTIVE TEMPS...MID TO UPPER 80S OVER THE NEXT HOUR OR SO. HAVE MAINTAINED A MENTION OF THUNDERSTORMS IN THE TAFS AND WILL ADJUST ONCE WE HAVE A BETTER HANDLE ON TIMING. ALSO EXPECTING SOME GUSTY WINDS IN AND AROUND ANY THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HIGH BOUNDARY LAYER MOISTURE REMAINS IN PLACE TONIGHT FOR MORE FOG THROUGH THE OEVRNIGHT. WEST...SOUTHWEST SFC WINDS AT AROUND 5-8 KTS WILL CONTINUE THIS AFTERNOON, BECOMING LIGHT AND VARIABLE OVERNIGHT. THEN INCREASE BACK UP AROUND 5KT MONDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...RAY LONG TERM...JMW AVIATION...RAY
Hazardous weather outlook, Jun 21, 4:02 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 402 PM EDT SUN JUN 21 2015 KYZ044-050>052-060-104-106-221100- FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... FRENCHBURG...SANDY HOOK...WEST LIBERTY 402 PM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. A FEW STORMS DURING THE AFTERNOON AND EVENING MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. HOT AND HUMID CONDITIONS CAN BE EXPECTED LATE THIS AFTERNOON WITH HEAT INDICES REACHING THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A PERSISTENT THREAT FOR THUNDERSTORMS MONDAY THROUGH SATURDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...A PROLONGED STRETCH OF HOT AND HUMID WEATHER IS ANTICIPATED TO LAST THROUGH AT LEAST WEDNESDAY WITH HEAT INDICES REACHING THE MID TO UPPER 90S EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE OR LARGE HAIL LATE THIS AFTERNOON. KYZ058-059-068-069-079-080-083>088-107>120-221100- ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE- BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY... STANTON...BRODHEAD...MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE... SOMERSET...LONDON...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE... CUMBERLAND...HARLAN...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 402 PM EDT SUN JUN 21 2015 ...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. SOME STORMS DURING THE AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HOT AND HUMID CONDITIONS CAN BE EXPECTED LATE THIS AFTERNOON WITH HEAT INDICES REACHING THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A PERSISTENT THREAT FOR THUNDERSTORMS MONDAY THROUGH SATURDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...A PROLONGED STRETCH OF HOT AND HUMID WEATHER IS ANTICIPATED TO LAST THROUGH AT LEAST WEDNESDAY WITH HEAT INDICES REACHING THE MID TO UPPER 90S EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE OR LARGE HAIL TODAY. ABE/RAY
In the hours before
Local storm report, Jun 21, 5:00 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 2 ESE TALBERT 37.41N 83.43W
06/21/2015 M0.75 INCH BREATHITT KY NWS EMPLOYEE
&&
JCARICOSpecial weather statement, Jun 21, 5:03 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT SUN JUN 21 2015
KYZ079-212130-
PULASKI-
503 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT PULASKI...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS OVER SOMERSET...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...SCIENCE HILL...BURNSIDE...CAINS STORE...PULASKI COUNTY
PARK...STAB...POINTER...BENT...FAUBUSH...SOMERSET PULASKI AIRPORT...
MAGNUM...GRADE...NANCY...ELIHU...SHOPVILLE...HOGUE...DYKES...RUTH...
FERGUSON AND MINTONVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
33...AND NEAR MILE MARKER 38.
LOUIS B. NUNN PARKWAY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTH CENTRAL KENTUCKY.
&&
LAT...LON 3712 8489 3718 8481 3716 8431 3694 8447
3708 8491
TIME...MOT...LOC 2102Z 278DEG 35KT 3709 8466
JMWSpecial weather statement, Jun 21, 5:09 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 509 PM EDT SUN JUN 21 2015 KYZ080-086-116-212145- CLAY-KNOX-LAUREL- 509 PM EDT SUN JUN 21 2015 ...A STRONG THUNDERSTORM WILL AFFECT CLAY...KNOX...LAUREL... AT 508 PM EDT...A STRONG THUNDERSTORM WAS OVER MAPLESVILLE...OR NEAR LONDON...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LONDON...MANCHESTER...GREEN ROAD...BUSH...BLACKWATER...GIRDLER... SPRULE...COTTONGIN...HAVEN...PORTERSBURG...CANE CREEK...HOOKER... TUTTLE...HOUSE...LAKE...HORSE CREEK JUNCTION...HERRON...SIBERT... LESBAS AND LITTLETON. THIS INCLUDES THE FOLLOWING HIGHWAYS... HAL ROGERS PARKWAY BETWEEN MILE MARKERS 2 AND 27. INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 35 AND 37. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN KENTUCKY. && LAT...LON 3706 8412 3723 8404 3715 8363 3689 8375 TIME...MOT...LOC 2108Z 291DEG 18KT 3712 8400 JP
Special weather statement, Jun 21, 5:34 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
534 PM EDT SUN JUN 21 2015
KYZ116-117-212200-
CLAY-LESLIE-
534 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...LESLIE...
AT 534 PM EDT...A STRONG THUNDERSTORM WAS OVER LIPPS...OR 8 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OGLE...QUEENDALE...ROARK...ESSIE...CREEKVILLE...SPRING CREEK...
GARDNER...SAYLOR...STINNETT...ASHER...LIPPS...PLANK...ASHERS FORK...
SANDY FORK...BRIGHTSHADE...ICE CLIFF...SPRUCE PINE...WARBRANCH...
MOZELLE AND HOSKINSTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3690 8348 3689 8349 3690 8351 3694 8351
3696 8359 3696 8364 3701 8374 3712 8373
3709 8333 3689 8344 3689 8345
TIME...MOT...LOC 2134Z 279DEG 27KT 3706 8367
JMWLocal storm report, Jun 21, 5:35 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG WHITESBURG 37.12N 82.83W
06/21/2015 LETCHER KY LAW ENFORCEMENT
TREE DOWN IN WHITESBURG.
&&
JCARICOLocal storm report, Jun 21, 5:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
536 PM EDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 SE HYDEN 37.15N 83.36W
06/21/2015 LESLIE KY 911 CALL CENTER
TREE DOWN ON HIGHWAY 80.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:05 PM EDT | Special Weather Statement | JKL | Leslie | 25 min |
| Jun 21, 3:15 PM EDT | Special Weather Statement | JKL | Pike | 45 min |
| Jun 21, 3:39 PM EDT | Special Weather Statement | JKL | Leslie, Perry | 36 min |
| Jun 21, 4:02 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry, Pike | 28 min |
| Jun 21, 4:09 PM EDT | Special Weather Statement | JKL | Pulaski | 51 min |
| Jun 21, 4:18 PM EDT | Special Weather Statement | JKL | Rockcastle | 27 min |
| Jun 21, 4:28 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 47 min |
| Jun 21, 4:33 PM EDT | Special Weather Statement | JKL | Bell | 42 min |
| Jun 21, 4:38 PM EDT | Special Weather Statement | JKL | Jackson | 37 min |
| Jun 21, 4:44 PM EDT | Special Weather Statement | JKL | Jackson | 31 min |
| Jun 21, 4:45 PM EDT | Special Weather Statement | JKL | Breathitt | 30 min |
| Jun 21, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Perry | 39 min |
| Jun 21, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 20 min |
| Jun 21, 5:03 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| Jun 21, 5:09 PM EDT | Special Weather Statement | JKL | Clay | 36 min |
| Jun 21, 5:10 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 35 min |
| Jun 21, 5:28 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 32 min |
| Jun 21, 5:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Leslie, Letcher, Perry | 44 min |
| Jun 21, 5:34 PM EDT | Special Weather Statement | JKL | Leslie | 26 min |
| Jun 21, 5:43 PM EDT | Areal Flood Advisory | JKL | Wayne | 3 hr |
| Jun 21, 6:14 PM EDT | Special Weather Statement | JKL | McCreary | 31 min |
| Jun 21, 6:21 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 24 min |
| Jun 21, 6:22 PM EDT | Special Weather Statement | JKL | Bell | 38 min |
| Jun 21, 6:42 PM EDT | Special Weather Statement | JKL | Whitley | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.